MAUDE Adverse Event Report: COOK INC RADIAL ARTERY PRESSURE MONITORING SET; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC RADIAL ARTERY PRESSURE MONITORING SET; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Codes Unable to Obtain Readings (1516); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - customer(person) : phone : (b)(6); email : (b)(6).G4 ¿ pma/510(k) #: preamendment this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the catheter of a radial artery pressure monitoring set was obstructed.During the brachial artery puncture, the catheter was placed into the patient and functioned.Later, the pressure curve recording was lost.The device was removed from the patient.Upon investigation, the complaint catheter showed an obstruction.Another puncture was made to replace the catheter.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5 this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received (b)(6) 2024.The device was said to be in place for one hour or more prior to the failure.The catheter was flushed intraoperatively with saline solution without heparin before puncturing the artery.However, just flushing the catheter was not enough; a manual flush with 0.9% saline solution in a syringe was necessary to unclog the catheter.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that the catheter of a radial artery pressure monitoring set was obstructed.The catheter was flushed intraoperatively with saline solution without heparin before puncturing the artery.During the brachial artery puncture, the catheter was placed into the patient and functioned.About an hour or more later, the pressure curve recording was lost.The device was removed from the patient.Upon investigation, the complaint catheter showed an obstruction.Just flushing the catheter was not enough; a manual flush with 0.9% saline solution in a syringe was necessary to unclog the catheter.Another puncture was made to replace the catheter.No other adverse effects were reported for this incident.Reviews of documentation including the complaint history, device history record (dhr), and quality control procedures for the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed nonconformances.The final lot did not have any relevant nonconformances.The catheter subassembly lots had 8 relevant nonconformances in which 118 devices were scrapped and 100% inspected per per quality control.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.This product is not supplied with an instructions for use (ifu) pamphlet.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded that it is possible the patient condition contributed this event.The patient was noted to have pancreatic cancer which could lead to blood clots.The nature of the obstruction is not known, but it was reported that a manual saline flush was able to unclog the catheter.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
RADIAL ARTERY PRESSURE MONITORING SET
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18586702
Report Number1820334-2024-00128
Device Sequence Number7139603
Product Code DQO
UDI-Device Identifier00827002020924
UDI-Public(01)00827002020924(17)250107(10)14457783
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2025
Device Model NumberN/A
Device Catalogue NumberC-PMS-400-RA
Device Lot Number14457783
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2024
Supplement Date Received by Manufacturer02/01/2024
05/24/2024
Initial Report FDA Received Date01/26/2024
Supplement Report FDA Received Date02/05/2024
06/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age27 YR
Patient SexFemale